Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2014, 7:32 PM CDT for Coahoma County, Quitman County, Tallahatchie County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2014, 7:32 PM CDT (00:32 UTC)
- Expired
- Mar 27, 2014, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 153 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS54 KMEG 280032
SVRMEG
MSC027-119-135-280115-
/O.NEW.KMEG.SV.W.0027.140328T0032Z-140328T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF DUBLIN...OR 6 MILES EAST OF SHELBY...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN TALLAHATCHIE...SOUTH CENTRAL COAHOMA AND SOUTHERN
QUITMAN COUNTIES.
THIS WARNING ALSO INCLUDES AREAS NEAR HORSESHOE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3407 9066 3419 9042 3425 9014 3414 9013
3405 9007 3393 9041 3394 9046 3398 9046
3398 9058 3398 9066 3399 9067
TIME...MOT...LOC 0032Z 246DEG 54KT 3398 9060
$$1 follow-up statement
338
WWUS54 KMEG 280055
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT THU MAR 27 2014
MSC027-119-135-280105-
/O.CAN.KMEG.SV.W.0027.000000T0000Z-140328T0115Z/
TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
755 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COAHOMA...
SOUTHERN QUITMAN AND NORTHWESTERN TALLAHATCHIE COUNTIES IS
CANCELLED...
AT 755 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3407 9066 3419 9042 3425 9014 3414 9013
3405 9007 3393 9041 3394 9046 3398 9046
3398 9058 3398 9066 3399 9067
TIME...MOT...LOC 0055Z 246DEG 54KT 3412 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:09 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 27, 6:09 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT THU MAR 27 2014
.DISCUSSION... /ISSUED 313 PM CDT THU MAR 27 2014/
SKIES ARE MOSTLY SUNNY OVER EASTERN SECTIONS PF THE FORECAST AREA
WITH MOSTLY CLOUDY CLOUDY SKIES IN THE WESTERN HALF. TEMPERATURES
HAVE WARMED INTO THE 60S OVER MUCH OF THE FORECAST AREA. SOME
SHOWERS AND THUNDERSTORMS HAVE MOVED INTO WESTERN SECTIONS OF THE
FORECAST AREA THIS AFTERNOON AND THIS ACTIVITY WILL CONTINUE FOR
MUCH OF THE EVENING HOURS. WINDS HAVE EXCEEDED 25 MPH AT TIME THIS
AFTERNOON ESPECIALLY OVER PORTIONS OF EAST ARKANSAS SO WILL KEEP
WIND ADVISORY GOING UNTIL 10 PM CST.
COLD FRONT IS CURRENTLY EXTENDING FROM NORTHEAST KANSAS THROUGH
WESTERN OKLAHOMA AND INTO NORTHWEST TEXAS. AS THE FRONT CONTINUES
TO MOVE EAST TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN
COVERAGE ACROSS THE FORECAST AREA. WITH CLOUDS INCREASING
TEMPERATURES WILL REMAIN RATHER MILD OVERNIGHT WITH LOWS MAINLY IN
THE 50S.
BY FRIDAY MORNING THE COLD FRONT WILL MOVE INTO THE FORECAST AREA
WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY EVENING. THE MAIN
THREAT FROM THESE STORMS WILL BE LARGE HAIL WITH DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE. TEMPERATURES WILL BE WARMER ON
FRIDAY WITH HIGHS IN THE UPPER 60S TO MID 70S. THE COLD FRONT WILL
ONLY MOVE SLOWLY SOUTHEAST FRIDAY NIGHT KEEPING A THREAT OF MORE
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA.
BY SATURDAY MORNING THE COLD FRONT WILL BE OUT OF THE REGION SO
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE ENDING. HIGH
PRESSURE WILL BUILD INTO THE REGION WITH SOMEWHAT COOLER AIR
BEHIND THE FRONT. HIGHS ON SATURDAY WILL BE MAINLY IN THE 60S.
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER OVER THE
REMAINDER OF THE WEEKEND AND INTO MONDAY WITH NO RAIN EXPECTED AND
TEMPERATURES AT OR A FEW DEGREES ABOVE NORMAL FOR SUNDAY AND MONDAY.
BY MONDAY NIGHT...A NEW STORM SYSTEM WILL HAVE MOVED OUT OF THE
ROCKIES AND INTO THE CENTRAL PLAINS. A COLD FRONT WILL START TO
MOVE ACROSS THE SOUTHERN PLAINS MONDAY NIGHT BUT SHOULD REMAIN FAR
ENOUGH AWAY FROM THE FORECAST AREA TO KEEP THINGS DRY. THE COLD
FRONT WILL FINALLY BE NEAR THE FORECAST AREA BY TUESDAY NIGHT SO
THERE MAY BE SOME SHOWERS AND THUNDERSTORMS ACROSS WESTERN SECTIONS.
THE COLD FRONT WILL FINALLY ENTER THE FORECAST AREA WEDNESDAY
MORNING AND THEN MOVE SLOWLY SOUTH SO THERE WILL BE A THREAT OF
SHOWERS AND THUNDERSTORMS FOR MUCH OF WEDNESDAY AND THURSDAY.
ARS
&&
.AVIATION...
00Z TAF SET
FIRST ROUND OF SHRAS/TSRAS WILL CONTINUE MOVING THROUGH THE CWA
THIS EVENING INTO THE EARLY OVERNIGHT HOURS. LATER EXPECT A LINE
TO FORM OUT OF THE CONVECTION THAT IS CURRENTLY OCCURRING ACROSS
MO AND MOVE SOUTHEASTWARD INTO THE CWA. HAVE INTRODUCED A TEMPO
GROUP FOR THE LINE. EVENTUALLY LINE WILL FALL APART BEFORE IT GETS
INTO KTUP. EXPECT ANOTHER ROUND OF SHRAS/TSRAS TO MOVE IN FROM THE
SOUTHWEST AHEAD OF A SFC LOW AFTER 20Z. FOR NOW HAVE INTRODUCED
VCTS WORDING AT KMEM AND KJBR. CIGS WILL DROP TO MVFR AND LIKELY
IFR THIS EVENING AND WILL REMAIN UNTIL MID-MORNING TO THE EARLY
AFTERNOON HOURS. STRONG WINDS HAVE ALREADY DIED DOWN AT MOST OF
THE TAF SITES SINCE THE RAIN HAS MOVED IN. SHOULD HAPPEN AT KTUP
AS WELL. EXPECT SPEEDS TO BECOME LIGHT AND VARIABLE BY MORNING.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 58 73 51 64 / 90 60 80 10
MKL 57 72 47 63 / 90 50 80 10
JBR 53 67 47 64 / 80 50 80 10
TUP 58 74 54 69 / 90 60 70 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PONTOTOC-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 27, 5:02 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 502 AM CDT THU MAR 27 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 502 AM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL OCCUR ACROSS THE REGION TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR MUCH OF THE MIDSOUTH FROM MID MORNING THROUGH MID EVENING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO LATE FRIDAY EVENING ALONG AND SOUTH OF THE I-40 CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...WITH A SECONDARY THREAT OF ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY EVENING AND FRIDAY. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 52 min |
| Mar 28, 6:56 PM CDT | Special Weather Statement | MEG | DeSoto, Panola, Quitman, Tate | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.